Thunderstorm Wind, Texas
- When
- May 27, 4:19 PM CST
- Where
- Texas County, 0.89 mi NW of (Guy)guymon Muni Arp
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.690, -101.510
Two main supercells developed under moderate to strong instability, shear around 30 kt, steep mid-level lapse rates and divergence in the upper levels. Low-level|jet also developed after sunset to have storms continue into the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Two main supercells developed under moderate to strong instability, shear around 30 kt, steep mid-level lapse rates and divergence in the upper levels. Low-level|jet also developed after sunset to have storms continue into the evening hours. Northern supercell across northern TX and southern OK Panhandle produce hail up to quarters and wind gusts above 60 MPH. Southern supercell across east central TX Panhandle produced up to baseball sized hail and and wind gusts up to 60 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 27, 3:05 PM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 405 PM CDT Sun May 27 2018 .DISCUSSION... Thunderstorms developing at this time will have support from moderate to strong instability, shear around 30 kt, steep mid- level lapse rates and divergence in the upper levels. Low-level jet will develop after sunset, with continued support. Very good opportunity for thunderstorms Monday afternoon and evening also as airmass east of dryline moistens further. Models diverge Tuesday and beyond with distribution of low-level moisture. Resulting unrealistic pops distributions offered by Blend have been smoothed, and capped or eliminated in later periods. Above-normal temperatures are expected daily, with Thursday through Saturday possibly reaching Heat Advisory levels in Palo Duro Canyon. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 94 63 97 63 / 10 20 20 5 5 Beaver OK 72 93 67 94 63 / 30 30 50 20 20 Boise City OK 63 93 58 92 58 / 20 10 10 10 5 Borger TX 72 95 68 98 66 / 20 20 20 10 5 Boys Ranch TX 66 97 61 95 61 / 10 20 10 0 5 Canyon TX 67 95 62 98 62 / 10 20 10 5 5 Clarendon TX 70 93 68 99 67 / 10 20 30 10 5 Dalhart TX 62 95 58 94 59 / 10 20 5 0 5 Guymon OK 69 93 64 95 61 / 30 40 30 10 10 Hereford TX 66 96 60 96 62 / 10 20 5 5 5 Lipscomb TX 72 93 69 95 65 / 30 20 40 20 10 Pampa TX 69 91 65 94 63 / 20 20 30 20 5 Shamrock TX 72 94 69 98 67 / 10 10 30 20 10 Wellington TX 73 96 70 101 69 / 10 10 30 20 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/03
Hazardous Weather Outlook National Weather Service Amarillo TX 347 PM CDT Sun May 27 2018 OKZ001>003-TXZ001>020-317-281200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 347 PM CDT Sun May 27 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected. Some storms could reach severe levels with large hail and damaging winds being the main threats. Some storms will likely produce brief heavy rains, possibly leading to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Wednesday night, and again Friday night and Saturday. Storms may become strong to severe, especially on Monday and Monday night. Large hail, damaging winds, and very heavy rains will be possible with the stronger storms Monday and Monday night. Elevated fire weather conditions are expected on Monday, Tuesday, and Friday mainly across western parts of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening, and again Monday afternoon and evening. Area fire managers and emergency officials should be alert for elevated fire weather conditions Monday, Tuesday, and Friday. Cockrell
Special Weather Statement
National Weather Service Amarillo TX
346 PM CDT SUN MAY 27 2018
TXZ002-006-007-011-012-272130-
Hartley TX-Sherman TX-Potter TX-Moore TX-Oldham TX-
346 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...CENTRAL SHERMAN...WESTERN MOORE AND EASTERN
HARTLEY COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 6 miles south of Cactus to Boys Ranch.
Movement was northeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dumas, Cactus, Sunray, Channing and Boys Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3600 10179 3578 10189 3540 10222 3551 10231
3569 10237 3606 10220 3606 10216 3615 10216
3631 10210 3650 10163
TIME...MOT...LOC 2045Z 208DEG 27KT 3595 10201 3549 10224
BiedaSpecial Weather Statement
National Weather Service Amarillo TX
414 PM CDT SUN MAY 27 2018
TXZ012-017-272145-
Potter TX-Randall TX-
414 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL AND SOUTHEASTERN
POTTER COUNTIES UNTIL 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mescalero Park, or 7 miles north of Canyon, moving northeast at 30
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Amarillo, Canyon, Mescalero Park and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Tanglewood, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3508 10208 3541 10181 3528 10162 3518 10162
3496 10192
TIME...MOT...LOC 2114Z 220DEG 27KT 3508 10194
BiedaPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 3 SW AMARILLO 35.17N 101.86W
05/27/2018 E50 MPH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1800112
WARDSpecial Weather Statement National Weather Service Amarillo TX 453 PM CDT SUN MAY 27 2018 TXZ012-013-017-272230- Potter TX-Randall TX-Carson TX- 453 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL...WEST CENTRAL CARSON AND SOUTHEASTERN POTTER COUNTIES UNTIL 530 PM CDT... At 453 PM CDT, the public reported 50 mph winds with a strong thunderstorm near Amarillo, moving northeast at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Amarillo and Pantex. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3511 10172 3521 10191 3553 10174 3539 10145 TIME...MOT...LOC 2153Z 211DEG 21KT 3523 10177 Bieda
Special Weather Statement National Weather Service Amarillo TX 458 PM CDT SUN MAY 27 2018 TXZ002-003-272230- Sherman TX-Hansford TX- 458 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERMAN AND WEST CENTRAL HANSFORD COUNTIES UNTIL 530 PM CDT... At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Sunray, or 19 miles southeast of Stratford, moving northeast at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Sherman and west central Hansford Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3607 10174 3607 10196 3648 10175 3634 10147 TIME...MOT...LOC 2158Z 211DEG 21KT 3618 10179 Bieda
Special Weather Statement
National Weather Service Amarillo TX
515 PM CDT SUN MAY 27 2018
OKZ002-TXZ003-272245-
Texas OK-Hansford TX-
515 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS AND
NORTHWESTERN HANSFORD COUNTIES UNTIL 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Goodwell, or 13 miles south of Guymon, moving
north at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Guymon and Optima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3671 10116 3633 10147 3642 10162 3649 10162
3681 10147
TIME...MOT...LOC 2215Z 201DEG 24KT 3649 10146
BiedaThe Amarillo radar (KAMA), 163 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755871.